Volume 20, issue 3 (2016)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 23
Issue 5, 2165–2700
Issue 4, 1621–2164
Issue 3, 1085–1619
Issue 2, 541–1084
Issue 1, 1–540

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Optimal simplices and codes in projective spaces

Henry Cohn, Abhinav Kumar and Gregory Minton

Geometry & Topology 20 (2016) 1289–1357
Bibliography
1 C An, X Chen, I H Sloan, R S Womersley, Well conditioned spherical designs for integration and interpolation on the two-sphere, SIAM J. Numer. Anal. 48 (2010) 2135 MR2763659
2 E Anderson, Z Bai, C Bischof, L S Blackford, J Demmel, J Dongarra, J Du Croz, A Greenbaum, S Hammarling, A McKenney, D Sorenson, LAPACK Users’ Guide, SIAM (1999)
3 D M Appleby, I Bengtsson, S Brierley, Å Ericsson, M Grassl, J Å Larsson, Systems of imprimitivity for the Clifford group, Quantum Inf. Comput. 14 (2014) 339 MR3186299
4 D M Appleby, C A Fuchs, H Zhu, Group theoretic, Lie algebraic and Jordan algebraic formulations of the SIC existence problem, Quantum Inf. Comput. 15 (2015) 61 MR3362195
5 C Bachoc, Linear programming bounds for codes in Grassmannian spaces, IEEE Trans. Inform. Theory 52 (2006) 2111 MR2234468
6 C Bachoc, Y Ben-Haim, S Litsyn, Bounds for codes in products of spaces, Grassmann, and Stiefel manifolds, IEEE Trans. Inform. Theory 54 (2008) 1024 MR2445048
7 C Bachoc, R Coulangeon, G Nebe, Designs in Grassmannian spaces and lattices, J. Algebraic Combin. 16 (2002) 5 MR1941981
8 C Bachoc, G Nebe, F M de Oliveira Filho, F Vallentin, Lower bounds for measurable chromatic numbers, Geom. Funct. Anal. 19 (2009) 645 MR2563765
9 C Bachoc, F Vallentin, New upper bounds for kissing numbers from semidefinite programming, J. Amer. Math. Soc. 21 (2008) 909 MR2393433
10 J C Baez, The octonions, Bull. Amer. Math. Soc. 39 (2002) 145 MR1886087
11 E Bannai, S G Hoggar, On tight t–designs in compact symmetric spaces of rank one, Proc. Japan Acad. Ser. A Math. Sci. 61 (1985) 78 MR796472
12 E Bannai, S G Hoggar, Tight t–designs and squarefree integers, European J. Combin. 10 (1989) 113 MR988506
13 V Bargmann, Note on Wigner’s theorem on symmetry operations, J. Mathematical Phys. 5 (1964) 862 MR0164620
14 M Berger, A panoramic view of Riemannian geometry, Springer (2003) MR2002701
15 A V Bondarenko, On a spherical code in the space of spherical harmonics, Ukrainian Math. J. 62 (2010) 993 MR2888653
16 A Bondarenko, D Radchenko, M Viazovska, Optimal asymptotic bounds for spherical designs, Ann. of Math. (2) 178 (2013) 443 MR3071504
17 M J Bowick, L Giomi, Two-dimensional matter: order, curvature and defects, Adv. Phys. 58 (2009) 449
18 U Brehm, The shape invariant of triangles and trigonometry in two-point homogeneous spaces, Geom. Dedicata 33 (1990) 59 MR1042625
19 U Brehm, B Et-Taoui, Congruence criteria for finite subsets of complex projective and complex hyperbolic spaces, Manuscripta Math. 96 (1998) 81 MR1624356
20 U Brehm, B Et-Taoui, Congruence criteria for finite subsets of quaternionic elliptic and quaternionic hyperbolic spaces, Geom. Dedicata 84 (2001) 261 MR1825360
21 U Brehm, W Kühnel, 15–vertex triangulations of an 8–manifold, Math. Ann. 294 (1992) 167 MR1180457
22 A R Calderbank, R H Hardin, E M Rains, P W Shor, N J A Sloane, A group-theoretic framework for the construction of packings in Grassmannian spaces, J. Algebraic Combin. 9 (1999) 129 MR1679247
23 X Chen, Numerical verification methods for spherical t–designs, Japan J. Indust. Appl. Math. 26 (2009) 317 MR2589478
24 X Chen, A Frommer, B Lang, Computational existence proofs for spherical t–designs, Numer. Math. 117 (2011) 289 MR2754852
25 X Chen, R S Womersley, Existence of solutions to systems of underdetermined equations and spherical designs, SIAM J. Numer. Anal. 44 (2006) 2326 MR2272596
26 E A Coddington, N Levinson, Theory of ordinary differential equations, McGraw–Hill (1955) MR0069338
27 A M Cohen, Exceptional presentations of three generalized hexagons of order 2, J. Combin. Theory Ser. A 35 (1983) 79 MR704257
28 H Cohn, Order and disorder in energy minimization, from: "Proceedings of the International Congress of Mathematicians, IV" (editors R Bhatia, A Pal, G Rangarajan, V Srinivas, M Vanninathan), Hindustan Book Agency (2010) 2416 MR2827978
29 H Cohn, A Kumar, Universally optimal distribution of points on spheres, J. Amer. Math. Soc. 20 (2007) 99 MR2257398
30 H Cohn, Y Zhao, Energy-minimizing error-correcting codes, IEEE Trans. Inform. Theory 60 (2014) 7442 MR3285724
31 J H Conway, R H Hardin, N J A Sloane, Packing lines, planes, etc : packings in Grassmannian spaces, Experiment. Math. 5 (1996) 139 MR1418961
32 H S M Coxeter, Regular complex polytopes, Cambridge Univ. Press (1974) MR0370328
33 J Creignou, Constructions of Grassmannian simplices, arXiv:cs/0703036
34 P Delsarte, J M Goethals, J J Seidel, Spherical codes and designs, Geom. Dedicata 6 (1977) 363 MR0485471
35 N D Elkies, B H Gross, The exceptional cone and the Leech lattice, Internat. Math. Res. Notices (1996) 665 MR1411589
36 M Fickus, D G Mixon, J C Tremain, Steiner equiangular tight frames, Linear Algebra Appl. 436 (2012) 1014 MR2890902
37 L Fousse, G Hanrot, V Lefèvre, P Pélissier, P Zimmermann, MPFR: a multiple-precision binary floating-point library with correct rounding, ACM Trans. Math. Software 33 (2007) MR2326955
38 É Fouvry, E Kowalski, P Michel, Counting sheaves using spherical codes, Math. Res. Lett. 20 (2013) 305 MR3151649
39 H Hadwiger, Über ausgezeichnete Vektorsterne und reguläre Polytope, Comment. Math. Helv. 13 (1940) 90 MR0003718
40 T Hangan, G Masala, A geometrical interpretation of the shape invariant for geodesic triangles in complex projective spaces, Geom. Dedicata 49 (1994) 129 MR1266268
41 R H Hardin, N J A Sloane, McLaren’s improved snub cube and other new spherical designs in three dimensions, Discrete Comput. Geom. 15 (1996) 429 MR1384885
42 J M Hendrickx, A Olshevsky, Matrix p–norms are NP-hard to approximate if p1,2,, SIAM J. Matrix Anal. Appl. 31 (2010) 2802 MR2740634
43 S G Hoggar, t–designs in projective spaces, European J. Combin. 3 (1982) 233 MR679208
44 S G Hoggar, Parameters of t–designs in 𝔽Pd1, European J. Combin. 5 (1984) 29 MR746042
45 S G Hoggar, Tight t–designs and octonions, Mitt. Math. Sem. Giessen 165 (1984) 1 MR745865
46 W Hurewicz, H Wallman, Dimension theory, 4, Princeton Univ. Press (1941) MR0006493
47 G A Kabatjanskiĭ, V I Levenšteĭn, Bounds for packings on the sphere and in space, Problemy Peredači Informacii 14 (1978) 3 MR0514023
48 W M Kantor, Quaternionic line-sets and quaternionic Kerdock codes, Linear Algebra Appl. 226/228 (1995) 749 MR1344596
49 L V Kantorovich, On Newton’s method for functional equations, Doklady Akad. Nauk SSSR 59 (1948) 1237 MR0024700
50 M Khatirinejad Fard, Regular structures of lines in complex spaces, PhD thesis, Simon Fraser University (2008) MR2736698
51 H König, Cubature formulas on spheres, from: "Advances in multivariate approximation" (editors W Haußmann, K Jetter, M Reimer), Math. Res. 107, Wiley-VCH (1999) 201 MR1797231
52 S G Krantz, H R Parks, The implicit function theorem: history, theory, and applications, Birkhäuser (2003) MR1894435
53 R Krawczyk, Newton-Algorithmen zur Bestimmung von Nullstellen mit Fehlerschranken, Computing (Arch. Elektron. Rechnen) 4 (1969) 187 MR0255046
54 P W H Lemmens, J J Seidel, Equiangular lines, J. Algebra 24 (1973) 494 MR0307969
55 V I Levenshteĭn, Bounds on the maximal cardinality of a code with bounded modulus of the inner product, Dokl. Akad. Nauk SSSR 263 (1982) 1303 MR653223
56 V I Levenshteĭn, Designs as maximum codes in polynomial metric spaces, Acta Appl. Math. 29 (1992) 1 MR1192833
57 J H van Lint, J J Seidel, Equilateral point sets in elliptic geometry, Nederl. Akad. Wetensch. Proc. Ser. A 69 (1966) 335 MR0200799
58 Y I Lyubich, On tight projective designs, Des. Codes Cryptogr. 51 (2009) 21 MR2480685
59 D G Mixon, C J Quinn, N Kiyavash, M Fickus, Fingerprinting with equiangular tight frames, IEEE Trans. Inf. Theory 59 (2013) 1855 MR3030758
60 N Mukunda, R Simon, Quantum kinematic approach to the geometric phase. I. General formalism, Ann. Physics 228 (1993) 205 MR1252254
61 J W Neuberger, The continuous Newton’s method, inverse functions, and Nash–Moser, Amer. Math. Monthly 114 (2007) 432 MR2309983
62 A Neumaier, Combinatorial configurations in terms of distances, Memorandum 81-09 (Wiskunde en Informatica) (1980)
63 J M Ortega, The Newton–Kantorovich theorem, Amer. Math. Monthly 75 (1968) 658 MR0231218
64 , PARI/GP version 2.6.0 (2013)
65 J M Renes, Equiangular spherical codes in quantum cryptography, Quantum Inf. Comput. 5 (2005) 81 MR2123901
66 J M Renes, Equiangular tight frames from Paley tournaments, Linear Algebra Appl. 426 (2007) 497 MR2350673
67 J M Renes, R Blume-Kohout, A J Scott, C M Caves, Symmetric informationally complete quantum measurements, J. Math. Phys. 45 (2004) 2171 MR2059685
68 N Revol, F Rouillier, Motivations for an arbitrary precision interval arithmetic and the MPFI library, Reliab. Comput. 11 (2005) 275 MR2158338
69 A J Scott, M Grassl, Symmetric informationally complete positive-operator-valued measures: a new computer study, J. Math. Phys. 51 (2010) MR2662471
70 M A Sustik, J A Tropp, I S Dhillon, R W Heath Jr., On the existence of equiangular tight frames, Linear Algebra Appl. 426 (2007) 619 MR2350682
71 R R Thomas, Lectures in geometric combinatorics, 33, Amer. Math. Soc. (2006) MR2237292
72 S Waldron, On the construction of equiangular frames from graphs, Linear Algebra Appl. 431 (2009) 2228 MR2567829
73 L R Welch, Lower bounds on the maximum cross correlation of signals, IEEE Trans. Inf. Theory 20 (1974) 397
74 W K Wootters, B D Fields, Optimal state-determination by mutually unbiased measurements, Ann. Physics 191 (1989) 363 MR1003014
75 P Xia, S Zhou, G B Giannakis, Achieving the Welch bound with difference sets, IEEE Trans. Inf. Theory 51 (2005) 1900 MR2235693
76 G Zauner, Quantum designs: foundations of a noncommutative design theory, Int. J. Quantum Inf. 9 (2011) 445 MR2931102